# SDR AWX2004F00000

- Difficulty date: December 2, 2003
- Submitted: January 21, 2004
- Operation: Air carrier
- Aircraft: N189AW
- Make and model: Boeing 737277
- Aircraft serial: 22656
- Aircraft time: 62,931 hours, 51,306 cycles
- System (JASC): 2782 · Leading Edge Slat Actuator
- Part: Spring
- Part number: 69358611
- Condition: Worn
- Location: Slat Actuator
- Component: Actuator, Boeing
- Component part number: 654465114
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

EN ROUTE FROM PHX TO ABQ FLIGHT CREW REPORTED RT WING NR 5 SLAT HANGING DOWN APPROXIMATELY 5 INCHES, AIRCRAFT RETURNED TO PHX. MAINTENANCE REMOVED AND REPLACED NR 5 LEADING EDGE SLAT ACTUATOR PER AWA TASK CARD R3M27020, OPERATIONAL AND LEAK CHECK WAS GOOD.  FUNCTIONAL TEST OF LEADING EDGE SLAT ACTUATOR S/N 1886 CONFIRMED FAILURE OF UNIT FOR NOT RETRACTING IN THE INTERMEDIATE POSITION. DISASSEMBLY OF UNIT REVEALED ALL O-RING & BACK UP SEALS WORN BEYOND LIMITS, SPRING SEAT GOUGED & SCRATCHED, AND SPRING NR 9, FIG. 1102 FAILED TEST. REPLACED ALL DEFECTIVE PARTS AND BENCH CHECKED UNIT IAW CMM 27-80-11, REV. 49.
